Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Key West, FL
NWS Key West, FL issued this special weather statement at Jun 24, 2021, 9:55 AM EDT. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2021, 9:55 AM EDT (13:55 UTC)
- Expired
- Jun 24, 2021, 11:00 AM EDT
- In force
- 65 min
- Issued by
- NWS Key West, FL
The radar
The Key West radar (KBYX), 4 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 10:24 AM EDT | MARINE TSTM WIND 43 | 3 Wsw Big Coppitt Key, FL | EAST-SOUTHEAST WIND GUST OF 37 KTS, OR 43 MPH, WAS RECORDED BY THE KEY WEST NAVAL AIR STATION ASOS AT 1024 AM EDT. |
| Jun 24, 10:35 AM EDT | MARINE TSTM WIND 44 | 5 Wsw Boca Chica Channe, FL | EAST-SOUTHEASTWIND GUST OF 38 KTS, OR 44 MPH, WAS RECORDED BY THE FLORIDA KEYS NWS RSOIS AT 1035 AM EDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 1.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
799
WWUS82 KKEY 241355
SPSKEY
Special Weather Statement
National Weather Service Key West FL
955 AM EDT Thu Jun 24 2021
FLZ078-241500-
Monroe Lower Keys FL-
955 AM EDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR LOWER KEYS IN MONROE COUNTY UNTIL
1100 AM EDT...
At 953 AM EDT, National Weather Service Meteorologists detected a
strong thunderstorm 9 miles south of Sugarloaf Key, or 11 miles
southeast of Big Coppitt Key, moving west at 20 mph.
Winds in excess of 45 mph will be possible with this storm.
Locations impacted include...
Key West, Big Coppitt Key, Boca Chica Channel Bridge, Boca Chica,
Fleming Key, Key Haven, Geiger Key, Sunset Key and Shark Key.
This includes US 1 between mile markers 0 and 12.
LAT...LON 2456 8189 2457 8182 2464 8178 2460 8180
2457 8179 2457 8175 2464 8173 2459 8174
2463 8169 2458 8173 2458 8172 2461 8169
2461 8170 2462 8166 2460 8157 2456 8168
TIME...MOT...LOC 1353Z 099DEG 18KT 2449 8152
$$
BTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special weather statement went out at Jun 24, 4:17 AM EDT, 5 hours 38 minutes earlier.
Area forecast discussion, Jun 24, 4:17 AM EDT, 5 hours 38 minutes before
Area Forecast Discussion National Weather Service Key West FL 417 AM EDT Thu Jun 24 2021 .DISCUSSION... Currently - Surface through lower level Atlantic ridge extends west southwestward across the eastern United States and across Florida. Meanwhile, an upper trough is located over the eastern United States and a cutting off upper level low is aligned over eastern Cuba. This has led to a subtle lower level reflection near the Florida Keys. Conditions are seasonably unstable with ample CAPE, little to no inhibition and a PWAT well above 1.5 inches. The combination of the above has resulted in an environment that is supportive of rounds of showers and thunderstorms. The latest activity is working its way westward across the Middle and Upper Keys and surrounding waters. Forecast - The previously mentioned upper level low will weaken and shift southwestward into the northwestern Caribbean Sea. The associated lower level trough near the Keys will gradually be carried westward into our western marine zones with moderately drier lower level air filtering in. Until then, rain chances will remain well above seasonal norms due to the subtle troughing and potential for South Florida outflow boundaries and local cloud lines. Outside of rain affected areas, high temperatures will range in the upper 80s with dew points in the lower to mid 70s. Expect winds to freshen moderately heading into the weekend as the pressure ridge to our north strengthens due to the upper trough shearing out and replaced by narrow ridging. Rain chances will trend back to seasonal norms, along with temperatures and moisture. Another upper level low is expected to retrograde across Florida and be accompanied by another subtle lower level trough. This should push rain chances up a bit as the environment will remain seasonably unstable with ample instability and moisture. Rain chances will then again dip back to normal heading into mid week as the low/trough complex migrates westward into the Gulf of Mexico. Expect seasonably warm and relatively humid conditions throughout. && .MARINE... A ridge to our north will result in gentle to moderate easterly breezes today. Winds are expected to freshen heading into the weekend as the ridge strengthens. Cautions may be periodically required for portions of Keys waters tonight through tomorrow night. This pickup should be relatively short lived with the mean flow returning to the usual evening and early night peaks and early day lulls. && .AVIATION... VFR conditions will prevail at both the Key West and Marathon terminals through 06z/25th with brief periods of MVFR ceilings and IFR visibilities with passing showers likely. Shower and thunderstorm activity has continued to increase around the island chain in association with residual boundaries, therefore VCTS has been introduced to both MTH and EYW as of 06z, and will be observed for most of the day. Otherwise, winds will remain out of the east at increase to 8 to 11 knots by tonight. && .CLIMATE... On this day in 1950, the daily record high temperature of 94 degrees was recorded in Key West. Temperature records date back to 1872. && .PRELIMINARY POINT TEMPS/POPS... Key West 88 80 88 80 / 70 50 40 30 Marathon 88 80 90 80 / 70 50 40 30 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...11 Aviation/Nowcasts....Williams Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 24, 5:54 AM EDT, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Key West FL 554 AM EDT Thu Jun 24 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-251000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 554 AM EDT Thu Jun 24 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected. The primary thunderstorm hazard will be lightning strikes and locally strong wind gusts of 30 to 40 mph. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Isolated to scattered thunderstorms are expected. The primary thunderstorm hazard will be lightning strikes and locally strong wind gusts of 30 to 40 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 24, 9:55 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Key West FL
955 AM EDT Thu Jun 24 2021
FLZ078-241500-
Monroe Lower Keys FL-
955 AM EDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR LOWER KEYS IN MONROE COUNTY UNTIL
1100 AM EDT...
At 953 AM EDT, National Weather Service Meteorologists detected a
strong thunderstorm 9 miles south of Sugarloaf Key, or 11 miles
southeast of Big Coppitt Key, moving west at 20 mph.
Winds in excess of 45 mph will be possible with this storm.
Locations impacted include...
Key West, Big Coppitt Key, Boca Chica Channel Bridge, Boca Chica,
Fleming Key, Key Haven, Geiger Key, Sunset Key and Shark Key.
This includes US 1 between mile markers 0 and 12.
LAT...LON 2456 8189 2457 8182 2464 8178 2460 8180
2457 8179 2457 8175 2464 8173 2459 8174
2463 8169 2458 8173 2458 8172 2461 8169
2461 8170 2462 8166 2460 8157 2456 8168
TIME...MOT...LOC 1353Z 099DEG 18KT 2449 8152
BTThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:37 AM EDT | Special Marine Warning | KEY | 38 min | |
| Jun 24, 9:59 AM EDT | Special Marine Warning | KEY | 61 min | |
| Jun 24, 12:06 PM EDT | Special Marine Warning | KEY | 54 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.